Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 12, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 30, 2009, 9:02 PM MDT for 25 counties in Nebraska. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 9:02 PM MDT (03:02 UTC)
- Expired
- Mar 31, 2009, 6:00 PM MDT
- In force
- 21 hr
- Issued by
- NWS North Platte, NE
All 25 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 29 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 310302 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1002 PM CDT MON MAR 30 2009 NEZ056>058-069-311000- /O.EXP.KLBF.WI.Y.0011.000000T0000Z-090331T0300Z/ /O.NEW.KLBF.WI.Y.0012.090331T0302Z-090331T1000Z/ DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL 902 PM MDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT TUESDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MDT TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS WILL CONTINUE OVER SOUTHWEST NEBRASKA THIS EVENING...BETWEEN OGALLALA AND IMPERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
5 follow-up statements
000 WWUS73 KLBF 310840 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 AM CDT TUE MAR 31 2009 NEZ022>024-035-036-059-070-071-311645- /O.EXB.KLBF.WI.Y.0012.000000T0000Z-090331T2100Z/ GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... TRYON...NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS 340 AM CDT TUE MAR 31 2009 /240 AM MDT TUE MAR 31 2009/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. GUSTY NORTHWEST WINDS 30 TO 35 MPH WILL CONTINUE OVER SOUTHWEST NEBRASKA INTO THE AFTERNOON...BETWEEN OGALLALA AND IMPERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ056>058-069-311645- /O.EXT.KLBF.WI.Y.0012.000000T0000Z-090331T2100Z/ DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL 240 AM MDT TUE MAR 31 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. GUSTY NORTHWEST WINDS 30 TO 35 MPH WILL CONTINUE OVER SOUTHWEST NEBRASKA INTO THE AFTERNOON...BETWEEN OGALLALA AND IMPERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPRINGER/MASEK
000 WWUS73 KLBF 311506 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1006 AM CDT TUE MAR 31 2009 NEZ022>024-035-036-056>059-069>071-312100- /O.CON.KLBF.WI.Y.0012.000000T0000Z-090331T2100Z/ GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1006 AM CDT TUE MAR 31 2009 /906 AM MDT TUE MAR 31 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE INTO THE AFTERNOON. WINDS WILL DIMINISH BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KLBF 311754 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1254 PM CDT TUE MAR 31 2009 NEZ022>024-035-056-311900- /O.CAN.KLBF.WI.Y.0012.000000T0000Z-090331T2100Z/ GARDEN-GRANT-HOOKER-ARTHUR-DEUEL- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... CHAPPELL...BIG SPRINGS 1154 AM MDT TUE MAR 31 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW 30 MPH AND ARE EXPECTED TO CONTINUE WEAKENING THIS AFTERNOON. $$ NEZ005-006-008-025-026-037-038-010000- /O.EXB.KLBF.WI.Y.0012.090331T1800Z-090401T0000Z/ EASTERN CHERRY-KEYA PAHA-BROWN-THOMAS-BLAINE-LOGAN-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... THEDFORD...DUNNING...STAPLETON...BROKEN BOW 1254 PM CDT TUE MAR 31 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. DEEP LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY EAST TOWARD THE UPPER MIDWEST THIS AFTERNOON. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ007-009-010-027>029-010000- /O.EXB.KLBF.WI.Y.0012.090331T2100Z-090401T0000Z/ BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR... BURWELL...BARTLETT 1254 PM CDT TUE MAR 31 2009 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. DEEP LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY EAST TOWARD THE UPPER MIDWEST THIS AFTERNOON. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ036-057>059-069>071-010000- /O.EXT.KLBF.WI.Y.0012.000000T0000Z-090401T0000Z/ MCPHERSON-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...TRYON...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1254 PM CDT TUE MAR 31 2009 /1154 AM MDT TUE MAR 31 2009/ ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. DEEP LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY EAST TOWARD THE UPPER MIDWEST THIS AFTERNOON. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KLBF 312045 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT TUE MAR 31 2009 NEZ005-025-036-037-057>059-069>071-312145- /O.CAN.KLBF.WI.Y.0012.000000T0000Z-090401T0000Z/ EASTERN CHERRY-THOMAS-MCPHERSON-LOGAN-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...TRYON... STAPLETON...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 345 PM CDT TUE MAR 31 2009 /245 PM MDT TUE MAR 31 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINSHED BELOW 30 MPH AND WILL CONTINUE TO DECREASE THIS AFTERNOON. $$ NEZ007-009-010-027>029-010000- /O.EXT.KLBF.WI.Y.0012.090331T2045Z-090401T0000Z/ BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR... BURWELL...BARTLETT 345 PM CDT TUE MAR 31 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. DEEP LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY EAST TOWARD THE UPPER MIDWEST THIS AFTERNOON. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ006-008-026-038-010000- /O.CON.KLBF.WI.Y.0012.000000T0000Z-090401T0000Z/ KEYA PAHA-BROWN-BLAINE-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...DUNNING... BROKEN BOW 345 PM CDT TUE MAR 31 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. DEEP LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY EAST TOWARD THE UPPER MIDWEST THIS AFTERNOON. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL DIMINISH BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KLBF 010008 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 708 PM CDT TUE MAR 31 2009 NEZ006>010-026>029-038-010115- /O.EXP.KLBF.WI.Y.0012.000000T0000Z-090401T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 708 PM CDT TUE MAR 31 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS FELL BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:14 PM MDT, 5 hours 48 minutes earlier.
Area forecast discussion, Mar 30, 3:14 PM MDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 414 PM CDT MON MAR 30 2009 ...SPRING STORM SYSTEM TO BRING HEAVY SNOW AND BLIZZARD CONDITIONS TO PORTIONS OF NORTH CENTRAL NEBRASKA TONIGHT INTO TUESDAY... SHORT TERM DISCUSSION DAYS 1 THROUGH 3 (TONIGHT THROUGH THURSDAY... UPPER LOW NOW LOCATED OVER THE SERN PNHDL. SNOW HAS BEEN STEADILY INCREASING IN COVERAGE IN INTENSITY THROUGHOUT TODAY. RAPID INCREASE IN RADAR RETURNS ACROSS GRANT AND HOOKER INTO CHERRY COUNTY. HEAVY SNOW WILL DEVELOP THROUGH LATE AFTN INTO CHERRY COUNTY AS UPPER LOW DROPS INTO CUSTER COUNTY THIS EVENING. A WELL DEFINED DEFORMATION ZONE WILL SET UP TONIGHT FROM ERN CHERRY NORTHEAST THROUGH BOYD COUNTY. NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY TONIGHT TO 30 TO 40 MPH. THIS WILL CAUSE NEAR ZERO VISIBILITY WITH BLOWING AND DRIFTING. HAVE UPGRADED THE WINTER STORM WARNING TO A BLIZZARD WARNING FOR EASTERN CHERRY...BROWN AND KEYA PAHA COUNTY. FURTHER EAST...WINDS WILL INCREASE LATER TONIGHT WITH RAIN CHANGING TO SNOW POSSIBLY AS LATE AS MIDNIGHT FOR ONEILL. THIS WILL LIMIT INITIAL SNOWFALL POTENTIAL...ALTHOUGH MODERATE TO HEAVY SNOW ACCUMULATIONS STILL EXPECTED INTO TUESDAY AS DEFORMATION ZONE MOVE ACROSS. NORTHWEST WINDS TO REMAIN STRONG AT 25 TO 35 MPH AND GUSTY THROUGH TUESDAY FOR ALL AREAS. CURRENT ADVISORY TO THE SOUTH STILL LOOKS GOOD WITH SNOW AMOUNTS OF 2 TO 5 INCHES. TO REMAIN COLD TUESDAY FROM THE MID 30S NCTRL TO THE MID 40S FAR SOUTHWEST. A WEAKER DISTURBANCE WILL BRING A SLIGHT CHANCE FOR RAIN OR SNOW TO WRN AREAS TUESDAY NIGHT AND WEDNESDAY. USED A MET/MAV GUIDANCE BLEND FOR HIGHS TEMPS WEDNESDAY IN THE UPPER 30S TO LOWER 40S. FLOW TO REMAIN NEARLY ZONAL THURSDAY AHEAD OF APPROACHING SYSTEM. HIGHS A BIT WARMER IN THE MID TO UPPER 40S. LONGER TERM DISCUSSION DAYS 4 THROUGH 7 (FRIDAY THROUGH MONDAY)... A POTENTIAL SIGNIFICANT WINTER STORM MAY IMPACT NEBRASKA SATURDAY THROUGH SUNDAY. GFS AND ECMWF HAVE COME INTO AGREEMENT WITH UPPER LOW TRACKING FROM THE FOUR CORNERS EARLY SATURDAY...THE OKLA PNHDL EARLY SATURDAY EVENING...THEN INTO NCTRL KS 12Z SUNDAY. THIS COULD POTENTIAL BE ONE OF THE MOST SIGNIFICANT SNOW STORMS WITH REGARDING HEAVY SNOWFALL AMOUNTS AND STRONG WINDS THIS WINTER/SPRING SEASON AND WILL BE MONITORING THIS SYSTEM CLOSELY. AVIATION... CONDITIONS WILL CONTINUE TO GO DOWNHILL TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. IFR...AND AT TIMES LOW IFR CONDITIONS ARE EXPECTED AT KVTN IN HVY SNOW AND BLOWING SNOW. FOR KLBF...MVFR WITH OCCASIONAL IFR CONDITIONS ARE EXPECTED IN LIGHT TO MODERATE SNOW. BLOWING SNOW MAY ALSO BECOME A PROBLEM. NORTH TO NORTHWEST WINDS AT 20 TO 30 KTS WITH GUSTS OVER 35 KTS WILL CONTINUE THROUGH 18Z TUESDAY. WEATHER CONDITIONS WILL BEGIN TO IMPROVE TUESDAY MORNING AS THE SNOW TAPPERS OFF. LOOKS AS IF MVFR CONDITIONS WILL REMAIN THOUGH FOR BOTH KVTN AND KLBF THROUGH 18Z TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING TIL 7 PM CDT TUESDAY FOR NEZ005-006-008. WINTER STORM WARNING TIL 1 PM CDT /NOON MDT/ TUESDAY FOR NEZ004-094. WINTER STORM WARNING TIL 7 PM CDT TUESDAY FOR NEZ007-009-010-027>029. WINTER WEATHER ADVISORY TIL 1 PM CDT /NOON MDT TUESDAY FOR NEZ022>026-035>038. && SHORT TERM/EXTENDED...ROBERG AVIATION...TAYLOR
Hazardous weather outlook, Mar 30, 3:50 PM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 450 PM CDT MON MAR 30 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-311100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 450 PM CDT MON MAR 30 2009 /350 PM MDT MON MAR 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TONIGHT. MODERATE TO HEAVY SNOW WILL BE LIKELY ACROSS NORTHERN NEBRASKA. FURTHER SOUTH...LIGHTER SNOW IS EXPECTED. ALSO...STRONG AND GUSTY NORTHWEST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. BLIZZARD CONDITIONS ARE EXPECTED TO DEVELOP IN THE VALENTINE AND AINSWORTH AREAS...WITH NEAR BLIZZARD CONDITIONS ACROSS THE REST OF NORTHERN NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE STORM SYSTEM WILL SLOWLY EXIT THE AREA ON TUESDAY. GUSTY NORTHWEST WINDS...AND AREAS OF SNOW AND BLOWING SNOW ARE STILL LIKELY THROUGH EARLY AFTERNOON. ANOTHER POTENT STORM SYSTEM IS PROJECTED TO MOVE ONTO THE PLAINS THIS WEEKEND. AS IS TYPICAL THIS FAR OUT...THE STORM TRACK IS STILL SOMEWHAT UNCERTAIN...BUT INDICATIONS ARE THAT ANOTHER MAJOR SNOW STORM...WITH POSSIBLE BLIZZARD CONDITIONS COULD DEVELOP. STAY TUNED TO UPDATED FORECAST AS THE WEEKEND NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SNOWFALL TOTALS AND SIGNIFICANT REDUCTION IN VISIBILITIES TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, Mar 30, 5:40 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT MON MAR 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HEAVY SNOW 11 NW TRYON 41.67N 101.10W
03/30/2009 M2.0 INCH MCPHERSON NE PUBLIC
VISIBILITY AT TIME OF REPORT WAS 300 TO 400 YARDS IN
BLOWING SNOW AND HEAVY SNOW. SNOW BEGAN AT 430 PM.
&&
CARMELLocal storm report, Mar 30, 7:42 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT MON MAR 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM SNOW 15 SSW BROWNLEE 42.09N 100.74W
03/30/2009 E2.0 INCH CHERRY NE PUBLIC
&&
MPOWERLocal storm report, Mar 30, 7:46 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT MON MAR 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM SNOW 2 W MULLEN 42.04N 101.08W
03/30/2009 E2.0 INCH HOOKER NE PUBLIC
&&
MPOWERLocal storm report, Mar 30, 7:52 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT MON MAR 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM SNOW 6 N GORDON 42.89N 102.20W
03/30/2009 E3.0 INCH SHERIDAN NE CO-OP OBSERVER
&&
MPOWERLocal storm report, Mar 30, 8:05 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 PM CDT MON MAR 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY SNOW 8 S SENECA 41.93N 100.83W
03/30/2009 E3.0 INCH THOMAS NE PUBLIC
200 YARDS VISIBILITY AT TIME OF REPORT.
0830 PM SNOW 29 S VALENTINE 42.45N 100.55W
03/30/2009 M2.5 INCH CHERRY NE CO-OP OBSERVER
HEAVY SNOW AT TIME OF REPORT.
0835 PM HEAVY SNOW 15 E VALENTINE 42.87N 100.25W
03/30/2009 E2.0 INCH CHERRY NE PUBLIC
0842 PM HEAVY SNOW THEDFORD 41.98N 100.57W
03/30/2009 E2.0 INCH THOMAS NE LAW ENFORCEMENT
THOMAS COUNTY SHERIFF REPORTED HEAVY SNOW WITH ROADS AND
HIGHWAYS ALL SNOW AND ICE COVERED. SLICKEST CONDITIONS OF
THE YEAR ALSO REPORTED AT TIME OF REPORT.
0845 PM SNOW HALSEY 41.90N 100.27W
03/30/2009 E0.5 INCH BLAINE NE PUBLIC
0850 PM SNOW AINSWORTH 42.55N 99.86W
03/30/2009 E0.5 INCH BROWN NE CO-OP OBSERVER
0900 PM SNOW HYANNIS 42.00N 101.76W
03/30/2009 E2.0 INCH GRANT NE PUBLIC
&&
CARMELLocal storm report, Mar 30, 8:08 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT MON MAR 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM SNOW 6 N GORDON 42.89N 102.20W
03/30/2009 M2.0 INCH SHERIDAN NE CO-OP OBSERVER
MODERATE SNOW AT TIME OF REPORT WITH ONE HALF MILE
VISIBILITY.
0537 PM HEAVY SNOW 19 N MULLEN 42.32N 101.04W
03/30/2009 M2.0 INCH CHERRY NE PUBLIC
SNOW BEGAN AT 430 PM CDT. REPORT WAS FROM DOUBLE R RANCH
NEAR MARSH LAKE.
0543 PM SNOW 11 S CROOKSTON 42.77N 100.75W
03/30/2009 E1.0 INCH CHERRY NE PUBLIC
SNOW BEGAN AT 330 PM CDT. VISIBILITY AT TIME OF REPORT
REDUCED TO 1/4 MILE. LOCATION IS 1.5 MILES NORTH OF THE
NIOBRARA AND SNAKE RIVERS.
0548 PM SNOW 45 NNE MULLEN 42.64N 100.70W
03/30/2009 E1.0 INCH CHERRY NE PUBLIC
SNOW BEGAN AT 330 PM CDT. SNOWFALL ESTIMATED BETWEEN ONE
HALF TO ONE INCH WITH VISIBILITY AT TIME OF REPORT
REDUCED TO ONE QUARTER MILE.
0600 PM SNOW 10 NE OSHKOSH 41.51N 102.21W
03/30/2009 M0.8 INCH GARDEN NE CO-OP OBSERVER
0639 PM HEAVY SNOW 11 NW TRYON 41.67N 101.10W
03/30/2009 M2.0 INCH MCPHERSON NE PUBLIC
VISIBILITY AT TIME OF REPORT WAS 300 TO 400 YARDS IN
BLOWING SNOW AND HEAVY SNOW. SNOW BEGAN AT 430 PM.
0830 PM SNOW 29 S VALENTINE 42.45N 100.55W
03/30/2009 M2.5 INCH CHERRY NE CO-OP OBSERVER
HEAVY SNOW AT TIME OF REPORT.
0830 PM HEAVY SNOW 8 S SENECA 41.93N 100.83W
03/30/2009 E3.0 INCH THOMAS NE PUBLIC
200 YARDS VISIBILITY AT TIME OF REPORT.
0835 PM HEAVY SNOW 15 E VALENTINE 42.87N 100.25W
03/30/2009 E2.0 INCH CHERRY NE PUBLIC
0841 PM SNOW 15 SSW BROWNLEE 42.09N 100.74W
03/30/2009 E2.0 INCH CHERRY NE PUBLIC
0842 PM HEAVY SNOW THEDFORD 41.98N 100.57W
03/30/2009 E2.0 INCH THOMAS NE LAW ENFORCEMENT
THOMAS COUNTY SHERIFF REPORTED HEAVY SNOW WITH ROADS AND
HIGHWAYS ALL SNOW AND ICE COVERED. SLICKEST CONDITIONS OF
THE YEAR ALSO REPORTED AT TIME OF REPORT.
0845 PM SNOW HALSEY 41.90N 100.27W
03/30/2009 E0.5 INCH BLAINE NE PUBLIC
0846 PM SNOW 2 W MULLEN 42.04N 101.08W
03/30/2009 E2.0 INCH HOOKER NE PUBLIC
0850 PM SNOW AINSWORTH 42.55N 99.86W
03/30/2009 E0.5 INCH BROWN NE CO-OP OBSERVER
0851 PM SNOW 6 N GORDON 42.89N 102.20W
03/30/2009 E3.0 INCH SHERIDAN NE CO-OP OBSERVER
0900 PM SNOW HYANNIS 42.00N 101.76W
03/30/2009 E2.0 INCH GRANT NE PUBLIC
0905 PM HEAVY SNOW WHITMAN 42.04N 101.54W
03/30/2009 E3.0 INCH GRANT NE PUBLIC
HEAVY SNOW AT TIME OF REPORT WITH BLOWING SNOW.
&&
CARMELNearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.